Main page
About this project
Terms of Use

Search papers
Search references

Current issues
Archive issues
What is RSS

Personal entry:
Save password
Forgotten password?

Arnold Math. J., 2018, Volume 4, Issue 1, Pages 27–57 (Mi arnmj6)  

This article is cited in 1 scientific paper (total in 1 paper)

Two-Valued Groups, Kummer Varieties, and Integrable Billiards

V. M. Buchstabera, V. I. Dragovichbc

a Steklov Mathematical Institute, Russian Academy of Sciences, Moscow, Russia
b Mathematical Institute SANU, Belgrade, Serbia
c Department of Mathematical Sciences, The University of Texas at Dallas, Richardson, USA

Abstract: A natural and important question of study two-valued groups associated with hyperelliptic Jacobians and their relationship with integrable systems is motivated by seminal examples of relationship between algebraic two-valued groups related to elliptic curves and integrable systems such as elliptic billiards and celebrated Kowalevski top. The present paper is devoted to the case of genus 2, to the investigation of algebraic two-valued group structures on Kummer varieties. One of our approaches is based on the theory of -functions. It enables us to study the dependence of parameters of the curves, including rational limits. Following this line, we are introducing a notion of n-groupoid as natural multivalued analogue of the notion of topological groupoid. Our second approach is geometric. It is based on a geometric approach to addition laws on hyperelliptic Jacobians and on a recent notion of billiard algebra. Especially important is connection with integrable billiard systems within confocal quadrics. The third approach is based on the realization of the Kummer variety in the framework of moduli of semi-stable bundles, after Narasimhan and Ramanan. This construction of the two-valued structure is remarkably similar to the historically first example of topological formal two-valued group from 1971, with a significant difference: the resulting bundles in the 1971 case were “virtual”, while in the present case the resulting bundles are effectively realizable.

Funding Agency Grant Number
Serbian Ministry of Science and Technological Development 174020
The research of one of the authors (V. D.) was partially supported by the Serbian Ministry of Education, Science, and Technological Development, Project 174020 “Geometry and Topology of Manifolds, Classical Mechanics, and Integrable Dynamical Systems”.


Bibliographic databases:

MSC: 20N20, 14H40, 14H70

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. V. M. Buchstaber, A. P. Veselov, “Conway topograph, $\mathrm{PGL}_2(\pmb{\mathbb Z})$-dynamics and two-valued groups”, Russian Math. Surveys, 74:3 (2019), 387–430  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
  • Number of views:
    This page:55

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020